Jump to content

Photo

A Few "is This Normal" Questions...

accutane aches pores

5 replies to this topic

#1 PicklesMcGee11

PicklesMcGee11

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Blog Entries: 10
    Likes: 1
About Me
  • Gender:Female
  • Joined: 12-April 12

Posted 28 August 2012 - 07:57 AM

Hey all! I'm on Month 3 of my (hopefully) 5 month treatment of Accuatne (Claravis to be specific). Just have a few questions for those of you who are on it as well as those who have finished.

First, the backs of my heels are very sore every morning... my doctor said he doesnt think this is an Accutane side effect... which doesn't make sense to me since this has never happened to me before so I'm wondering... has anyone else experienced this? Did it stop once you finished your course?

Also, my pores seem to be getting WAY bigger. They were never really big in the first place but now they're huge and super noticeable. Is it normal for them to get bigger while on it? Do they shrink again once you're off the 'tane?

My skin is slowly but surely clearing but I still have a lot of redness. Does the redness eventually fade or will I need to do something else for the redness once I'm finished?

Also, like most people, my lips and hair are crazy dry. How soon after I stop Accutane will the moisture come back?

Thanks in advance guys!!
"It's Always Darkest Before The Dawn..."

#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,122
    Likes: 446
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 28 August 2012 - 11:12 AM

Hey all! I'm on Month 3 of my (hopefully) 5 month treatment of Accuatne (Claravis to be specific). Just have a few questions for those of you who are on it as well as those who have finished.

First, the backs of my heels are very sore every morning... my doctor said he doesnt think this is an Accutane side effect... which doesn't make sense to me since this has never happened to me before so I'm wondering... has anyone else experienced this? Did it stop once you finished your course?

Also, my pores seem to be getting WAY bigger. They were never really big in the first place but now they're huge and super noticeable. Is it normal for them to get bigger while on it? Do they shrink again once you're off the 'tane?

My skin is slowly but surely clearing but I still have a lot of redness. Does the redness eventually fade or will I need to do something else for the redness once I'm finished?

Also, like most people, my lips and hair are crazy dry. How soon after I stop Accutane will the moisture come back?

Thanks in advance guys!!


Accutane dries you out. If you have very dry feet they crack more. Dancers experience this a lot because we're moving around either barefoot or in very thin shoes. All the unprotected exposure to the air and the constant friction of the ground kill the feet.

photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#3 ginanutrition

ginanutrition

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 494
    Likes: 92
About Me
  • Gender:Female
  • Location:Seattle, WA
  • Interests:cooking, nutrition, exercise, being awesome!
  • Joined: 14-July 11

Achievements

     

Posted 30 August 2012 - 07:51 PM

My pores are huge on this medicine. It's frightening. I don't know if that goes away, but I sure hope so.

My dermatologist told me the redness will fade after we're done.

Have you investigated if it's your shoes?? Try wearing sandals or backless shoes to let your feet breath. Otherwise, wear comfy exercise shoes when you're out walking or something. Then use a heavier duty cream on your heels, like a hand or foot cream. You could even try Aquaphor. I use that stuff for nearly everything that's chapped or acting weird on my body. :)

28 years young female nutrition ninja

blah blah acne forever. let's kick it in the nutz, accutane.

Barlean's omega 3-6-9 swirl, probiotics, Thorne liver support, vitamin D

Started Claravis May 16, 2012

Month 1: 40 mg
Month 2: 60 mg

Month 3: 60 mg

Month 4: 60 mg

Month 5: 60 mg

Ending October 18, 2012

link to my loggy


#4 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,122
    Likes: 446
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 31 August 2012 - 12:33 PM

My pores are huge on this medicine. It's frightening. I don't know if that goes away, but I sure hope so.

My dermatologist told me the redness will fade after we're done.

Have you investigated if it's your shoes?? Try wearing sandals or backless shoes to let your feet breath. Otherwise, wear comfy exercise shoes when you're out walking or something. Then use a heavier duty cream on your heels, like a hand or foot cream. You could even try Aquaphor. I use that stuff for nearly everything that's chapped or acting weird on my body. Posted Image


I'm sorry to contradict this, but wearing sandals or open-back shoes actually increases dryness of the feet. It can also exacerbate cracks because without a back on the shoe, you are exerting more pressure on your heel. You will notice an improvement in hydration if you wear socks and closed shoes.

Edited by Green Gables, 31 August 2012 - 12:33 PM.

photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#5 PicklesMcGee11

PicklesMcGee11

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Blog Entries: 10
    Likes: 1
About Me
  • Gender:Female
  • Joined: 12-April 12

Posted 04 September 2012 - 10:22 AM

My pores are huge on this medicine. It's frightening. I don't know if that goes away, but I sure hope so.

My dermatologist told me the redness will fade after we're done.

Have you investigated if it's your shoes?? Try wearing sandals or backless shoes to let your feet breath. Otherwise, wear comfy exercise shoes when you're out walking or something. Then use a heavier duty cream on your heels, like a hand or foot cream. You could even try Aquaphor. I use that stuff for nearly everything that's chapped or acting weird on my body. Posted Image


Well Im glad to hear someone else is experiencing the huge pore effect. I'm gunna assume thats normal then. I wish someone who is already finished with accutane would comment, so we'd know what to expect once we're done (ie. if these crazy side effects will go away).

I don't think the problem with my heels is dryness or anything like that... it's more of a sore feeling... I guess "heel" was a poor choice of word... it feels as if I somehow excercised the backs of my ankles (sort of like my achillies tendon area) and now theyre super sore. I know accutane dries you out so I'm going to hope like my knees, my heels are just dried out and sore and after acctuane everything will go back to normal. Guess we'll see :-P
"It's Always Darkest Before The Dawn..."

#6 TallyL

TallyL

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 08-October 12

Posted 08 October 2012 - 02:59 PM

So interesting to hear about your heels. Mine are also so sore in the morning. Walking from my bed to the bathroom in the morning is always painful, almost startlingly so. I don't know if it's from the Accutane, or the fact that I'm now running 3 miles 5 days a week. I'm almost two months in, and hoping it goes away eventually. It's not difficult to live with but it would be nice if it weren't permanent! Hope the rest of your treatment is going well.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users